Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 139, NWS Amarillo, TX

June 1, 2021Hartley County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2021, 11:36 PM CDT for Hartley County, Oldham County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 11:36 PM CDT (04:36 UTC)
Expired
Jun 2, 2021, 12:28 AM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Hartley County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted.

310 
WUUS54 KAMA 020436
SVRAMA
TXC205-359-020545-
/O.NEW.KAMA.SV.W.0139.210602T0436Z-210602T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1136 PM CDT Tue Jun 1 2021

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Western Oldham County in the Panhandle of Texas...
  Southwestern Hartley County in the Panhandle of Texas...

* Until 1245 AM CDT.

* At 1136 PM CDT, a severe thunderstorm was located 6 miles north of
  Nara Visa, moving south at 25 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect some tree damage. Damage is likely to mobile 
           homes, roofs, and outbuildings. Hail damage to vehicles 
           is expected.

* Locations impacted include...
  Adrian and Romero. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3593 10304 3595 10302 3519 10262 3518 10304
TIME...MOT...LOC 0436Z 340DEG 24KT 3570 10307 

HAIL...1.00IN
WIND...70MPH
 
$$

Ferguson
4 follow-up statements
589 
WWUS54 KAMA 020443
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1143 PM CDT Tue Jun 1 2021

TXC205-359-020545-
/O.CON.KAMA.SV.W.0139.000000T0000Z-210602T0545Z/
Oldham TX-Hartley TX-
1143 PM CDT Tue Jun 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN OLDHAM AND SOUTHWESTERN HARTLEY COUNTIES...

At 1143 PM CDT, a severe thunderstorm was located over Nara Visa,
moving south at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. 
         People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles.

Locations impacted include...
Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3582 10304 3583 10296 3519 10262 3518 10304
TIME...MOT...LOC 0443Z 340DEG 25KT 3561 10308 

HAIL...1.50IN
WIND...60MPH
 
$$

Ferguson
219 
WWUS54 KAMA 020450
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1150 PM CDT Tue Jun 1 2021

TXC205-359-020545-
/O.CON.KAMA.SV.W.0139.000000T0000Z-210602T0545Z/
Oldham TX-Hartley TX-
1150 PM CDT Tue Jun 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN OLDHAM AND SOUTHWESTERN HARTLEY COUNTIES...

At 1150 PM CDT, a severe thunderstorm was located near Nara Visa,
moving south at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

Locations impacted include...
Romero.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3570 10304 3573 10292 3519 10262 3518 10304
TIME...MOT...LOC 0450Z 341DEG 17KT 3559 10307 

HAIL...1.00IN
WIND...60MPH
 
$$

Ferguson
065 
WWUS54 KAMA 020513
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1213 AM CDT Wed Jun 2 2021

TXC205-020522-
/O.CAN.KAMA.SV.W.0139.000000T0000Z-210602T0545Z/
Hartley TX-
1213 AM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARTLEY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3556 10304 3561 10285 3519 10262 3518 10304
TIME...MOT...LOC 0512Z 327DEG 25KT 3549 10296 

$$

TXC359-020545-
/O.CON.KAMA.SV.W.0139.000000T0000Z-210602T0545Z/
Oldham TX-
1213 AM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR WESTERN OLDHAM COUNTY...

At 1212 AM CDT, a severe thunderstorm was located 11 miles southeast
of Nara Visa, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to roofs, siding, and trees is possible. Hail 
         damage to vehicles is expected.

This severe thunderstorm will remain over mainly rural areas of
western Oldham County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3556 10304 3561 10285 3519 10262 3518 10304
TIME...MOT...LOC 0512Z 327DEG 25KT 3549 10296 

HAIL...1.00IN
WIND...60MPH
 
$$

Ferguson
723 
WWUS54 KAMA 020528
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1228 AM CDT Wed Jun 2 2021

TXC359-020538-
/O.CAN.KAMA.SV.W.0139.000000T0000Z-210602T0545Z/
Oldham TX-
1228 AM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OLDHAM COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3556 10304 3561 10285 3519 10262 3518 10304
TIME...MOT...LOC 0524Z 340DEG 24KT 3539 10292 

$$

Ferguson

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:38 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 1, 6:38 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
638 PM CDT Tue Jun 1 2021

.AVIATION...00Z TAFs...

VFR conditions expected to prevail through a majority of the TAF
period. Primary concern is the potential for showers and
thunderstorms to shift southeastward out of CO overnight. With the
development of these thunderstorms still uncertain, and the chance
for a storm to directly impact a terminal a bit lower than that,
have elected to cover this possibility with VCTS groups at all
sites, highlighting the thunder without introducing any flight
rules restrictions. Should these storms begin to develop,
amendments may be issued as confidence increases. Otherwise,
winds, generally southeasterly as of issuance time, look to veer
through the period, becoming northeasterly at all sites by
Wednesday afternoon.

Ferguson

&&

.PREV DISCUSSION... /Issued 118 PM CDT Tue Jun 1 2021/

SHORT TERM...Today through Tomorrow Night...

Subtle mid level wave moving through northwest flow is depicted in
the latest water vapor imagery moving into portions of northeast
NM and the western combined Panhandles. Some convective showers
and very isolated thunderstorms have developed along a weak area
of sfc convergence north of a surface low near KCVN and KDHT
amidst surface dew points in the mid 50s. Another perturbation in
the north northwest flow is moving into west central CO as of
this writing. This feature may help initiate elevated storms later
tonight as it round the backside of an upper level trough whose
axis will be over western OK up into the central plains.

The first round of activity through this afternoon will be
isolated to scattered as lift will be limited, especially
considering PVA is already occurring. The best area for
destabilization will be across the northwestern third of the
Panhandles where insolation and cooler mid level temperatures will
help overcome any capping with about 1000 to 1500 J/kg MLCAPE by
peak heating. East of AMA to PPA will see slightly warmer mid
level temperatures and lower MLCAPE maxing out at 700 to 1000
J/kg. DCAPE values today are generally less than 1000 J/kg, so
will need some good hydrometeor loading to produce a substantial
wind gust over 70 mph, especially considering storm motions will
be slow (east southeast at 10 to 20 mph based on mean 0-6km
winds). Effective shear this afternoon will be marginal for storm
organization at around 20 to 30 knots. However, a 500mb jet max
does increase this evening which should result in a slight uptick
in 0-6km bulk shear at 40 to 50 knots, yet by this time the
thermodynamic skew-T profiles should become more stable near the
surface, resulting in smaller effective MUCAPE around 400 to 800
J/kg. Thus, a few multicells will be possible this afternoon with
the strongest updrafts capable of 60 mph winds and 1.5 inch hail.
As the second wave moves through this evening (mainly after 9 PM),
the strongest storms should stay below severe criteria (although
hail near quarter size can't be ruled out). Storms may congeal
some overnight as the feed into a relatively weak low level jet. A
low flash flood threat does exist today based on PWATs between the
75th and 90th percentile and slow storm motions.

The Panhandle area stays on the backside of the upper level
trough tomorrow with an a similar setup to today, perhaps shifted
east and south. There are some differences with moisture fields
tomorrow as a weak frontal boundary tries to bring in some drier
low level air. This will lower chances for convection across the
northwestern half of the area. Will have to watch the position of
the frontal boundary (along with any residual outflow boundaries)
to get a better idea of where storms will develop. Best CAPE will
be more focused across the southern zones (especially southwest)
with effective shear around 25 to 35 knots, so multicells should
be possible once again with severe hail being the main threat.

Ward

LONG TERM...Thursday through Monday...

North to northwest flow aloft with a few minor disturbances for
the Panhandles starting Thursday. Thursday through Saturday the
forecast looks to remain dry. A small ridge will start to build
over NM and CO going into Sunday. Overall flow aloft is pretty
weak through the extended period, and as of right now the NBM only
has wide spread slight chance PoPs Sunday evening. Then, some
slight chance PoPs in the eastern Panhandles Monday evening.
Daytime temperatures will be in the 80s with Td's still in the 50s
and 60s through Monday. Convective temperatures will be the
primary driver for thunderstorm initiation.

Hoffeditz

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

77/15
Hazardous weather outlook, Jun 1, 1:19 PM CDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
119 PM CDT Tue Jun 1 2021

OKZ001>003-TXZ001>020-317-020630-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
119 PM CDT Tue Jun 1 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible today and tonight across the Oklahoma
and Texas Panhandles. Isolated storms may become severe across
western and central sections of the area, with large hail and
damaging winds the primary hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms will be possible across parts of the Oklahoma and
Texas Panhandles Wednesday through Thursday evening, and then
again Sunday afternoon through Monday. Isolated storms may become
severe, with large hail and damaging winds the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may become necessary late this
afternoon and evening across western and central sections of the
Oklahoma and Texas Panhandles.

In the hours before

Special weather statement, Jun 1, 5:49 PM CDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Amarillo TX
549 PM CDT Tue Jun 1 2021

TXZ006-012330-
Hartley TX-
549 PM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY COUNTY UNTIL
630 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Amistad, moving south at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This storm will remain over mainly rural areas of northwestern
Hartley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3606 10304 3606 10282 3581 10279 3581 10304
TIME...MOT...LOC 2249Z 000DEG 11KT 3601 10299

Ferguson
Special weather statement, Jun 1, 9:06 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Amarillo TX
906 PM CDT Tue Jun 1 2021

OKZ001-TXZ001-020300-
Cimarron OK-Dallam TX-
906 PM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CIMARRON AND
NORTHWESTERN DALLAM COUNTIES UNTIL 1000 PM CDT...

At 905 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Texline, or 11 miles northeast of Clayton, moving
southeast at 10 mph.

Up to nickel size hail and wind gusts up to 50 mph will be possible
with this storm.

Locations impacted include...
Texline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3650 10300 3659 10300 3663 10295 3651 10264
      3626 10296 3639 10304 3650 10304
TIME...MOT...LOC 0205Z 302DEG 8KT 3652 10298

Ferguson
Special weather statement, Jun 1, 10:00 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1000 PM CDT Tue Jun 1 2021

OKZ001-TXZ001-020400-
Cimarron OK-Dallam TX-
1000 PM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON AND
NORTHEASTERN DALLAM COUNTIES UNTIL 1100 PM CDT...

At 1000 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Felt, or 19 miles southwest of Boise City, moving
east at 25 mph.

Up to nickel size hail and wind gusts up to 50 mph will be possible
with this storm.

This storm will remain over mainly rural areas of south central
Cimarron and northeastern Dallam Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3641 10277 3658 10273 3654 10216 3623 10221
TIME...MOT...LOC 0300Z 280DEG 21KT 3648 10267

Ferguson
Special weather statement, Jun 1, 11:22 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1122 PM CDT Tue Jun 1 2021

OKZ002-TXZ001>003-007-020500-
Texas OK-Sherman TX-Dallam TX-Hansford TX-Moore TX-
1122 PM CDT Tue Jun 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TEXAS...NORTHWESTERN
HANSFORD...SHERMAN...EAST CENTRAL DALLAM AND NORTH CENTRAL MOORE
COUNTIES UNTIL MIDNIGHT CDT...

At 1122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Eva to 9 miles southwest
of Texhoma to 4 miles northeast of Conlen. Movement was southeast at
40 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Guymon, Stratford, Cactus, Sunray, Goodwell, Optima, Conlen and
Texhoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

&&

LAT...LON 3677 10116 3619 10148 3589 10195 3632 10238
      3650 10210 3650 10203 3657 10203 3682 10187
TIME...MOT...LOC 0422Z 302DEG 33KT 3672 10178 3643 10194 3628 10219

Ferguson

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:06 PM CDTSpecial Weather StatementAMADallam54 min
Jun 1, 10:00 PM CDTSpecial Weather StatementAMADallam60 min
Jun 1, 10:19 PM CDTSevere Thunderstorm WarningAMADallam, Sherman71 min
Jun 1, 11:22 PM CDTSpecial Weather StatementAMASherman38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.